MAUDE Adverse Event Report: COOK ENDOSCOPY ACROBAT¿ CALIBRATED TIP WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK ENDOSCOPY ACROBAT¿ CALIBRATED TIP WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Catalog Number ACRO-35-260
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/10/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: cook fusion quattro extraction balloon (fs-qeb-a); cook fusion wire guide (fsw-35); cook zimmons biliary stent (zso-7-7); cook fusion ide-tome sphincterotome with dometip (fs-25m-35); cook fusion omni-tome preloaded with acrobat wire guide (fs-omni-acro-35-205); cook fusion omni-tome (fs-omni); cook fusion wire lock (fs-wl-o-s); cook fusion pushing catheter (fs-pc-5).Investigation evaluation: our evaluation of the product said to be involved confirmed the report.There is wire guide coating damage near the distal end.The coil spring is still attached to the distal end of the wire guide.Seven (7) mm of covering is hanging off of the wire guide approximately 24.4 cm from the distal end.The wire guide is kinked approximately 6.5 cm and 23.5 cm from the distal end.Approximately 24.4 cm to 25.3 cm of the wire guide coating has folded over itself.Approximately 25.3 cm to 40.0 cm from the distal end is a section of bare core wire.Approximately 16.9 cm of covering is hanging off of the wire guide at approximately 40.0 cm from the distal end.The surface of the wire guide feels rough between 159 cm and 169 cm from the distal end.There are no additional kinks, but the wire guide surface feels rough throughout the proximal end.There is a spot of silver ink just distal to the proximal silver marking.Due to the condition of the returned device it cannot be determined if any sections of the coating are missing.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The instructions for use instruct the user to flush the wire guide prior to removal from the wire guide holder.This activity will aid in optimal performance of the wire guide.Failure to flush the wire guide can result in damage to the wire guide.The instructions for use for this product line instruct the user to "flush endoscope accessory channel and /or lumen of device with sterile water" and "for best results, wire guide should be kept wet".This activity will aid in optimal performance of the wire guide.Failure to flush the endoscope channel and/or lumen can result in damage to the wire guide.Prior to distribution, all cook acrobat calibrated tip wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook acrobat calibrated tip wire guide.The wire guide was used during long procedure in a cook fusion omni-tome, and included multiple balloon trawls.However, on insertion of 7 cm double pigtail stent, the coating of the wire guide stripped, meaning the stent could not be deployed.Recannulation was achieved with a cook fusion omni-tome preloaded sphincterotome and second pigtail stent was inserted successfully.

Brand Name
ACROBAT¿ CALIBRATED TIP WIRE GUIDE
Common Device Name
OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key5697208
Report Number1037905-2016-00163
Device Sequence Number16151535
Product Code OCY
UDI-Device Identifier00827002342651
UDI-Public(01)00827002342651(17)180318(10)W3552299
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K122816
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberACRO-35-260
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/10/2016
Device Age2 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2016
Initial Report FDA Received Date06/03/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FUJINON ED-530XT ENDOSCOPE